Nebraska, 2007Damaging Winds in Nebraska, August 22, 2007
August 22, 2007 · NWS LBF · 5 events in 5 counties and zones
Thunderstorms formed during the late evening and early morning hours across the Eastern Panhandle and strengthened as they moved eastward into the Sandhills and portions of Southwest Nebraska. and damaged numerous trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms formed during the late evening and early morning hours across the Eastern Panhandle and strengthened as they moved eastward into the Sandhills and portions of Southwest Nebraska. These storms produced severe wind gusts up to 85 mph...snapped power poles...and damaged numerous trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 22, 6:15 PM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 22, 6:15 PM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
815 PM CDT WED AUG 22 2007
.WILL ISSUE AN UPDATE SHORTLY TO INCREASE POPS IN THE NORTHERN AND
WESTERN ZONES AND TO DROP THE SEVERE THUNDERSTORM WATCH FROM THE
REMAINDER OF THE CWA. IMPRESSIVE CONVECTION IN THE
PANHANDLE...ASSOCIATED WITH A STRONG WAVE CROSSING WYOMING...WILL
MOVE ACROSS THE NRN HALF OF THE CWA OVERNIGHT. FURTHER
SOUTH...CONVECTION OVER E CENTRAL COLORADO...ORIENTED ALONG THE
STATIONARY FRONT...SHOULD REMAINED ANCHORED ALONG THIS FEATURE
OVERNIGHT. WITH THIS IN MIND...BEST CHANCES FOR PCPN OVERNIGHT
REMAIN WITH THE ELEVATED CONVECTION IN THE NRN ZONES. WITH THE WATCH
NOT COVERING ANY OF THESE AREAS AND WITH THE SRN AND CENTRAL ZONES
CONVECTION FREE FOR THE REMAINDER OF THE EVENING...WILL CANCEL THE
WATCH. WOULDNT BE SURPRISED TO SEE A WATCH HOISTED NORTH AND
NORTHWEST OF LBF LATER ON AND WILL CONTINUE TO MONITOR THE SITUATION
UP THERE.
&&
.PREVIOUS DISCUSSION FOLLOWS...
ISSUED AT 343 PM CDT WED AUG 22 2007
.SYNOPSIS...
SFC FRONT AT 20Z LOCATED FROM NEAR GOODLAND NORTHEAST THROUGH
HASTINGS. RADAR COMPOSITE HAS HAD ELEVATED CONVECTION ALL DAY ACROSS
THE CNTRL SANDHILLS WHICH UNTIL 1930Z BEGAN TO TURN RIGHT INTO LOUP
AND CUSTER COUNTY. ISOLATED THUNDERSTORMS DEVELOPING ALONG FONT TO
OUR SOUTH ATTM.
&&
.DISCUSSION...
FLASH FLOOD THREAT REMAIN TONIGHT FOR FRONTIER COUNTY AND ALSO IN
THE NORTHEASTERN COUNTIES...MAINLY EAT OF SPRINGVIEW THROUGH
BURWELL. ALTHOUGH THE MOST INTENSE STORMS SHOULD REMAIN OFF TO OUR
SOUTHEAST...HIGH PWS WILL ENHANCE THE HEAVY RAINFALL THREAT.
COVERAGE WILL DIMINISH THIS EVENING...THEN CHCS ENHANCE ACROSS THE
NCTRL AFTER MIDNIGHT AS MID LEVEL TROUGH PUSHES EAST.
MOSTLY CLOUDY THURSDAY AND TRENDED COOLER NEAR A 50/50 MAV/MET
GUIDANCE BLEND FOR TEMPS. LINGERING CHC POPS EAST...WITH DEVELOPMENT
ACROSS SRN COUNTIES ANTICIPATED BY LATE AFTERNOON INTO THURSDAY
NIGHT. ALSO TRENDED TEMPS DOWN FRIDAY DUE TO CLOUDINESS AND
PREVAILING EASTERLY WINDS. CARRYING SLIGHT CHC FRIDAY AS MID LEVEL
TROUGH PASSES. CHCS COULD CARRY INTO FRIDAY NIGHT...ALTHOUGH HAVE
WENT DRY THIS FCST PKG. SURFACE HIGH PRESSURE SLIDES EAST SATURDAY
WITH A WARM FRONT COMING THROUGH FROM THE WEST SATURDAY NIGHT. THIS
MAY LEAD TO SOME OVERNIGHT CONVECTION NCTRL. NEXT UPPER TROUGH IS
THEN PROGGED TO ARRIVE MONDAY NIGHT/TUESDAY. MORE TSRA...SCT TO
NMRS...SEVERE AND LOCALLY HEAVY RAIN WOULD BE POSSIBLE...GIVEN
POSSIBLE TAP OF MOISTURE FROM DEAN REMNANTS.
&&
.AVIATION...
AREAS OF MVFR CIGS AND VSBYS TONIGHT MAINLY DUE TO THUNDERSTORMS
INITIALLY. IN WAKE OF CONVECTION...STRATUS WITH AREAS OF IFR CIGS
AND WIDESPREAD MVFR CIGS AND AND VSBY TO IMPACT TAF SITES KLBF AND
KVTN.
&&
.HYDROLOGY...
HEAVY RAINFALL FEEL ACROSS HOOKER AND MCPHERSON COUNTY TODAY WITH
ENHANCED HEAVY RAINFALL FOR ALL AREAS EAST OF BROKEN BOW THROUGH
AINSWORTH WITH NUMEROUS REPORTS OF STANDING WATER. GOING FFW IS
WARRANTED DUE TO VERY LOW FFG VALUES IN THE WARNING AREAS.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH TONIGHT NEZ006-007-009-010-028-029-071.
&&
KAR/DP/CLB
Hazardous weather outlook, Aug 22, 7:16 PM MST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
916 PM CDT WED AUG 22 2007
NEZ004>010-022>029-035>038-056>059-069>071-094-232115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
916 PM CDT WED AUG 22 2007 /816 PM MDT WED AUG 22 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...REST OF TONIGHT.
THUNDERSTORMS ARE LIKELY ACROSS ALL OF WESTERN AND NORTH CENTRAL
OVERNIGHT...AS A STRONG UPPER LEVEL DISTURBANCE MOVES EAST OF THE
NORTHERN ROCKIES. AT THIS TIME...WIDESPREAD SEVERE THUNDERSTORMS
ARE NOT EXPECTED...HOWEVER AN ISOLATED STRONG THUNDERSTORM IS
POSSIBLE...MAINLY NORTH OF A LINE FROM IMPERIAL...TO
STAPLETON...TO BURWELL. HAIL AND HEAVY RAIN ARE THE MAIN SEVERE
WEATHER THREATS.
A FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY MORNING FOR
FRONTIER...KEYA PAHA...BOYD...HOLT...ROCK...GARFIELD AND WHEELER
COUNTIES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP ACROSS A
SMALL PORTION OF SOUTHWEST NEBRASKA...ALONG AND SOUTH OF A LINE
FROM IMPERIAL AND STOCKVILLE. LARGE HAIL AND WIND DAMAGE ARE THE MAIN
CONCERN.
A STATIONARY FRONT WILL SAG VERY SLOWLY SOUTH INTO NORTHWEST
KANSAS. SOUTHWEST NEBRASKA WILL BE ON THE NORTHERN EDGE OF A MORE
EXPANSIVE AREA OUTLOOKED FOR SEVERE WEATHER STRETCHING ACROSS
KANSAS AND EASTERN COLORADO. THUS...ONLY ISOLATED SEVERE
THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS SOUTHWEST NEBRASKA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
CLB
Thunderstorm Wind, Arthur
- When
- August 22, 11:00 PM MST
- Where
- Arthur County, 11 mi N of Arthur
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 41.729, -101.700
Two 20 inch diameter utility poles were snapped near the ground. A 12 inch diameter tree trunk was also broken by the wind.
Thunderstorm Wind, Garden
- When
- August 22, 11:08 PM MST
- Where
- Garden County, 12 mi S of Oshkosh
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 41.246, -102.330
Thunderstorm Wind, Deuel
- When
- August 22, 11:20 PM MST
- Where
- Deuel County, 10 mi WSW of Big Spgs
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 41.015, -102.257
Thunderstorm Wind, Keith
- When
- August 22, 11:42 PM MST
- Where
- Keith County, Ogallala
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 41.130, -101.720
Thunderstorm Wind, Hooker
- When
- August 22, 11:55 PM MST
- Where
- Hooker County, 21 mi SSW of Mullen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.770, -101.186
Tree limbs up to 6 inches in diameter were broken off trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wisconsin, August 22, 20073 deaths · 2 injured · $10,000 · 1 event
- Tornado and Flash Flooding in Nebraska, August 22, 2007$9.0 million · EF0 · 25 events
- Flash Flooding and Damaging Winds in Wisconsin, August 22, 2007$6.7 million · 68 kt wind · 30 events
- Damaging Winds in South Carolina, August 22 to 23, 2007$5.5 million · 60 kt wind · 8 events
- Flash Flooding and Hail in Nebraska, August 22, 2007$140,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Michigan, August 22, 2007$130,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Georgia, August 22 to 23, 2007$88,000 · 54 kt wind · 8 events
- High Surf in Alabama, August 22, 2007$100,000 · 1 event
- Damaging Winds in Iowa, August 22, 2007$90,000 · 57 kt wind · 2 events
- Hail and Damaging Winds in Wyoming, August 22, 2007$23,000 · 1.75 in hail · 16 events
- Damaging Winds in Michigan, August 22, 2007$35,000 · 52 kt wind · 2 events
- Flash Flood and Flood in Illinois, August 22 to 23, 2007$22,000 · 52 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51768, 51774, 51775, 51777, 51769.